Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
155 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

does Paracetamol causes liver failure ?

My son is 3 years old and has been give paracetamol for fever. I browsed through the internet and saw that paracetamol causes liver failure. I am really worried after reading it. What should I do? I know paracetamol is given for fever, but will this not affect his health in future. I am really worried. Kindly help me.
Wed, 20 Jul 2011
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  
Medical Topics
  User's Response
Dont worry.Taking paracetemol once will not cause liver failure. In large doses , beyond the therapeutic levels , it can damage liver. This will not effect your child`s health in any way .I advise you to visit your pediatrician before giving your kid any medicine.Take care.
I find this answer helpful
Diabetologist Dr. Ram Kumar Chawla's  Response
Hi.
there is no other safe drug till now for fever to control.Still many drugs are there.Even than if paracatamol taken in combination of recemethinon is more safe. Do,nt be panic regarding side effect as drug controler decide at what amount is safe for body.
I find this answer helpful

1 Doctor agrees with this answer

Ayurveda Specialist Dr. Rajesh Lakhanpaul's  Response
let me know any one thing that has got no side effects. proper use causes no harm irrational use calls problems.
I find this answer helpful
  Anonymous's Response
Anonymous's  Response

Oh then  you should have been a doctor. Why do you have such doubts? Anything which is taken as per need does not cause any effect as per my knowledge. You should not worry.

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi doctor I need help here. My friend a female aged 25 weight 47 kg took 9 dolowin tablets i think 650 mg of paracetamol. It was yesterday night at...

Recent questions on  Antipyretic

doctor1 MD

a 7 year old child had an insect bite that become very infected last week, treated with antibotic, within 3 days her temp is at 103 (for 6 days),...

doctor1 MD

hi doctor,iam from QATAR.My son4yr.6 months having fever since morning 38.5 degree.given calpol syrup 10ml at 5.30pm but still fever same and he...

doctor1 MD

2 days back my baby (2 yrs) had fever and we gave her calpol syrup. But still she was having high fever. With consultation with a local doctor we...

doctor1 MD

My baby is 22 months old. She got her head hit with corner of one wooden table. We put ice and it was not that much swelling. In few minutes her...

doctor1 MD

what kind of pain medication would I take for rectal pain?

doctor1 MD

7 MONTH'S BABY SUFFERING FROM COLD FOR 8 DAYS WAS USING CEFPODOXIME AND ZYR COLD SYRUP.BUT NOW HE IS IN FEVER THAT REACHES TO 102F IN EVERY NIGHT...

doctor1 MD

I'm nursing my one year old. I've been taking pepto bismal for the last two days. I just looked up the info and it says not to take. She has a...